Alert archive / New Jersey / Gale Watches in 2014

Gale Watch 19, NWS Philadelphia/Mount Holly

November 22, 2014

NWS Philadelphia/Mount Holly issued this gale watch at Nov 22, 2014, 3:20 PM EST. It took effect at Nov 24, 2014, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 22, 2014, 3:20 PM EST (20:20 UTC)
In effect from
Nov 24, 2014, 12:00 AM EST
Expired
Nov 23, 2014, 3:52 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WHUS71 KPHI 222020
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EST SAT NOV 22 2014

ANZ450>455-230930-
/O.CON.KPHI.SC.Y.0100.000000T0000Z-141123T1100Z/
/O.NEW.KPHI.GL.A.0019.141124T0500Z-141124T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
320 PM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...
...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON.

* WINDS...SOUTHWEST INCREASING TO 15 TO 20 KT WITH GUSTS TO AROUND
  25 KT TONIGHT. THEN INCREASING SOUTHEAST WINDS SUNDAY NIGHT WITH
  A FEW HOURS OF GUSTS BETWEEN 35 AND 40 KT TOWARD DAWN MONDAY.
  WINDS SHIFT TO SOUTHWEST MONDAY WITH A FEW GUSTS TO 35 KT...ESPECIALLY
  NEAR THE SHORE DURING THE AFTERNOON.

* SEAS...3 TO 5 FEET TONIGHT THEN BUILDING TO 7 TO 10 FEET MONDAY
  MORNING.

* TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 4 AM AND 10 AM 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-230930-
/O.NEW.KPHI.GL.A.0019.141124T0500Z-141124T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
320 PM EST SAT NOV 22 2014

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON.

* WINDS...SOUTHEAST INCREASING SUNDAY NIGHT WITH A FEW HOURS OF
  GUSTS BETWEEN 35 AND 40 KT POSSIBLE EARLY MONDAY MORNING. WINDS
  SHIFTING TO SOUTHWEST ON MONDAY WITH GUSTS TO 35 KT POSSIBLE
  DURING THE AFTERNOON.

* SEAS...3 TO 5 FEET...HIGHEST AT THE BAY ENTRANCE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
767 
WHUS71 KPHI 230231
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EST SAT NOV 22 2014

ANZ450>455-231545-
/O.CON.KPHI.SC.Y.0100.000000T0000Z-141123T1100Z/
/O.CON.KPHI.GL.A.0019.141124T0500Z-141124T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
931 PM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS AROUND 25 KNOTS
  TONIGHT. INCREASING SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT TOWARD DAWN MONDAY. WINDS SHIFTING TO THE SOUTHWEST MONDAY
  AFTERNOON WITH A FEW GUSTS NEAR 35 KNOTS. 

* SEAS... 3 TO 5 FEET TONIGHT THEN BUILDING TO 7 TO 10 FEET MONDAY.

* TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 4 AM AND 10 AM 
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-231545-
/O.CON.KPHI.GL.A.0019.141124T0500Z-141124T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
931 PM EST SAT NOV 22 2014

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WINDS...SOUTHEAST AND INCREASING SUNDAY NIGHT WITH GUSTS UP TO
  40 KT MONDAY MORNING. SOME GUSTS AROUND 35 KT POSSIBLE MONDAY
  AFTERNOON. 

* SEAS...3 TO 5 FEET...HIGHEST AT THE BAY ENTRANCE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
364 
WHUS71 KPHI 230852
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EST SUN NOV 23 2014

ANZ450>455-232200-
/O.CAN.KPHI.SC.Y.0100.000000T0000Z-141123T1100Z/
/O.UPG.KPHI.GL.A.0019.141124T0500Z-141124T2200Z/
/O.NEW.KPHI.GL.W.0026.141124T0500Z-141124T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 AM EST SUN NOV 23 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST WIND WILL GUST IN THE 35 TO 4O KNOT RANGE
  THROUGH DAYBREAK MONDAY. WIND WILL SHIFT TO THE SOUTHWEST MONDAY
  MORNING FEW GUSTS NEAR 35 KNOTS.

* SEAS...7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-431-232200-
/O.UPG.KPHI.GL.A.0019.141124T0500Z-141124T2200Z/
/O.NEW.KPHI.GL.W.0026.141124T0500Z-141124T1600Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
352 AM EST SUN NOV 23 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST AND INCREASING SUNDAY NIGHT WITH GUSTS UP TO
  35 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 22, 2:17 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Nov 22, 2:17 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EST SAT NOV 22 2014

.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE MID ATLANTIC REGION WILL GRADUALLY
SHIFT OFFSHORE THROUGH TONIGHT. LOW PRESSURE DEVELOPING OVER THE
SOUTHERN PLAINS WILL MOVE NORTHEASTWARD SUNDAY, PULLING A WARM FRONT
THROUGH OUR REGION SUNDAY NIGHT INTO MONDAY. THE LOW WILL BE NEAR
THE GREAT LAKES TOWARD MONDAY MORNING, AND AS IT MOVES INTO EASTERN
CANADA BY TUESDAY ITS ASSOCIATED COLD FRONT WILL CROSS OUR AREA.
HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND TUESDAY, THEN AN AREA
OF LOW PRESSURE MAY DEVELOP OFF THE MID ATLANTIC COAST WEDNESDAY
INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A QUICK UPDATE WAS ISSUED TO ACCOUNT FOR CLOUDS MOVING INTO MANY
AREAS FASTER, AND ALSO TO ADD SOME SPRINKLES AS ENOUGH MID LEVEL
FORCING IS ALLOWING FOR A LITTLE BAND OF PRECIPITATION. THE
LOW-LEVELS ARE RATHER DRY SO MAINLY JUST SOME SPRINKLES.

OTHERWISE AS THE FLOW BACKS SOME MORE IN COMBINATION WITH A SURFACE
HIGH SLIDING TO OUR SOUTHEAST, A LARGE AREA OF WAA WILL OCCUR
THROUGH TONIGHT. THIS IS MORE NOTED TO OUR WEST AND NORTHWEST CLOSER
TO THE CORE OF A LOW-LEVEL JET. THIS WILL MAINTAIN SOME ISENTROPIC
LIFT AS THE WARMING CHIPS AWAY AT THE REMAINING COOLER AIRMASS AT
THE SURFACE. THIS PROCESS WILL LEAD TO AN AREA OF CLOUDINESS
SPREADING EASTWARD ACROSS ABOUT THE NORTHERN HALF OF THE CWA THROUGH
THIS AFTERNOON.

THE WAA AND ASSOCIATED LIFT WITH THE AFOREMENTIONED SHORT WAVE HAS
BEEN GENERATING AN AREA OF LIGHT RAIN AND EVEN SOME MIXED
PRECIPITATION FROM WESTERN/CENTRAL NEW YORK/PENNSYLVANIA. THIS IS
LIFTING NORTHEASTWARD. THERE IS A CHC THAT SOME OF THIS GRAZES OUR
FAR NORTHWESTERN ZONES THROUGH THIS EVENING, HOWEVER WITH THE MAIN
LOW-LEVEL JET PASSING TO OUR NORTH ALONG WITH THE BETTER LIFT THERE,
ANY PRECIPITATION SHOULD BE RATHER LIGHT AND SPOTTY. IN THE FORECAST
SOUNDINGS CONTINUE TO SHOW A RATHER DRY LAYER IN THE LOWEST LEVELS
WHICH WOULD EITHER RESULT IN VIRGA OR SOME EVAPORATIVE COOLING.
THERE IS LITTLE MODEL SUPPORT TO BRING IN MEASURABLE PRECIPITATION,
AND THE WPC QPF IS PRETTY MUCH DRY. SINCE THIS LOOKS LIKE A RATHER
LOW CHC POTENTIAL OF SPOTTY LIGHT FREEZING RAIN AND WITH LOW CONFIDENCE,
WE WILL HOLD OFF ON AN ADVISORY. ANY LIGHT INTENSITY WOULD FAVOR DEW
POINTS INCREASING WITH LESS OF A TEMPERATURE DROP. THIS WILL BE
MONITORED THOUGH AND A MENTION REMAINS IN THE HAZARDOUS WEATHER
OUTLOOK.

AS FOR LOW TEMPERATURES, WE USED AN EVEN NAM/GFS MOS BLEND AND THEN
MADE SOME MINOR TWEAKS. THESE COULD BE TRICKY GIVEN THE LOW DEW
POINTS. HOWEVER THE COMBINATION OF SOME CLOUDS, A LIGHT SOUTHERLY
WIND AND A MODERATING AIRMASS IS EXPECTED TO RESULT IN TEMPERATURES
NOT AS COLD AS LAST NIGHT. THE LAMP/LAV GUIDANCE WAS USED TO HELP WITH
TEMPERATURE AND DEW POINT TRENDS THROUGH THIS EVENING.

&&

.SHORT TERM /SUNDAY/...
AN UPPER-LEVEL TROUGH IS FORECAST TO BE AMPLIFYING DURING SUNDAY
ACROSS THE PLAINS. THIS WILL ALLOW SOME RIDGING TO DEVELOP
DOWNSTREAM, RESULTING IN THE SURFACE HIGH TO BECOME ANCHORED
OFFSHORE. THIS WILL PROVIDE A SOUTHERLY FLOW AND WITH WAA CONTINUING
AND EVEN STRENGTHENING SOME DURING THE DAY, A WARMER DAY IS
ANTICIPATED.

THE LOCATION OF A LOW-LEVEL JET IN COMBINATION OF SOME SHORT WAVE
ENERGY AND ISENTROPIC LIFT SHOULD KEEP ANY MORNING LIGHT
PRECIPITATION FOCUSED TO OUR NORTH. MEANWHILE, A WARM FRONT WILL
CONTINUE TO ORGANIZE TO OUR SOUTH AS LOW PRESSURE CONSOLIDATES IN
THE VICINITY OF THE TENNESSEE VALLEY BY LATE IN THE DAY. WHILE THERE
WILL BE SOME CLOUDS AROUND, SOME THINNING SHOULD OCCUR FOR A TIME
BEFORE AN INCREASE DEVELOPS AGAIN TOWARD EVENING. IT APPEARS THAT
ANY ORGANIZED LIFT REMAINS AWAY FROM OUR AREA, THEREFORE WE WILL
CARRY A DRY FORECAST DURING THE DAYLIGHT HOURS.

AS FOR HIGH TEMPERATURES, A GFS/NAM MOS BLEND WAS GENERALLY USED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A NICE WARMING TREND IS IN STORE AT THE START OF THE EXTENDED PD AS
HIGH PRES MOVES OFFSHORE AND STRONG SWLY FLOW DEVELOPS OVER THE
AREA.

THEN, LOW PRES WILL TAKE SHAPE OVER THE SRN PLAINS AND BEGIN TO
MOVE NEWD. THE WMFNT ASSOCD WITH THIS LOW WILL MOVE THRU THE
REGION SUN NIGHT AS THE LOW REALLY INTENSIFIES OVER THE MIDSECTION
OF THE NATION. THE BEST WAA IS SUN NIGHT AND THIS IS THE WETTEST
PERIOD WITH RAIN, SOME HEAVY AT TIMES. WE GET DRY SLOTTED LATER
MON AND IN THE WARM SECTOR, TEMPS WILL SKYROCKET AND COULD REACH
RECORD VALUES IN SOME LOCATIONS, THEN THE COLD FRONT WILL CROSS
THE REGION MONDAY NIGHT, WITH ANOTHER CHC OF PRECIP MON EVE BEFORE
HIGH PRES BUILD BACK IN FOR LATER MON NIGHT THRU TUE NIGHT.

THEN, ALL EYES TURN TO THE POTENTIAL FOR A COASTAL LOW DEVELOPING
AROUND WED. MODEL SOLNS ARE ALL OVER THE PLACE AND CONFIDENCE IS
MUCH BELOW AVERAGE ATTM. THE CMC IS WELL OFFSHORE WITH VIRTUALLY
NO IMPACT TO OUR REGION. THE GFS INDICATES THE MOST IMPACT FOR OUR
SRN AND ERN LOCATIONS WED INTO WED NIGHT BEFORE THE LOW PULLS AWAY
ON THANKSGIVING, BRINGING A DRY HOLIDAY. THE ECMWF HAS THE
STRONGEST AND MOST WWD SOLN AND WOULD BRING A MOSTLY WET AND WINDY
PERIOD FROM WED INTO WED NIGHT. IT HAS SOME SUPPORT FROM THE
UKMET. ANY WINTRY PRECIP WOULD BE CONFINED TO NRN AND WRN AREAS
AT THE ONSET AND THE END.

WITH THE POTENTIAL FOR SIGNIFICANT IMPACT DUE TO HOLIDAY TRAVEL
AND ONE OF THE BUSIEST AIR TRAVEL DAYS OF THE YEAR, THIS SYS WILL
CONTINUE TO BE WATCHED AND COULD END UP BEING NOTHING OR SOMETHING
SIGNIFICANT. THE ECMWF MADE A DECENT WWD SHIFT FROM 21/12Z TO
22/00Z, THE GFS DID NOT.

AFTER THIS STORM MOVES BY WHETHER FAR OFFSHORE OR CLOSE TO THE
COAST, ANOTHER WK CDFNT MAY BRING SOME PRECIP ERLY FRI.

TEMPS WILL START OFF FAIRLY WARM ON SUNDAY, REACH THEIR ZENITH ON
MON, WITH NEAR RECORD WARMTH, THEN STILL BE NR NRML ON TUE BEFORE
TAKING A NOSE DIVE THRU THE REMAINDER OF THE WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR CEILINGS SPREADING EASTWARD. A FEW
SPRINKLES WILL BE AROUND MAINLY FROM NEAR THE KPHL METRO ON NORTH
AND WESTWARD. SOUTHWESTERLY WINDS AROUND 10 KNOTS WITH SOME GUSTS TO
20 KNOTS.

TONIGHT...VFR, WITH AREAS OF CEILINGS AT OR ABOVE 5,000 FEET.
SOUTHWESTERLY WINDS DIMINISHING TO 5 KNOTS OR LESS.

SUNDAY...VFR, WITH CEILINGS AT TIMES ABOVE 5,000 FEET. SOUTHWEST
WINDS 5-8 KNOTS, BECOMING SOUTHEAST LATE.

OUTLOOK...
SUN NIGHT THROUGH EARLY MON...VERY POOR FLYING CONDS WITH MVFR
EXPECTED AND IFR PSBL IF NOT PROBABLE IN RAIN. RAIN COULD BE HVY
AT TIMES. E TO SE WIND COULD GUST IN THE 20 TO 25 KT RANGE. MDT TO
HIGH CONFIDENCE.

MON AND MON NIGHT...IMPROVING CONDS BUT STILL SOME MVFR PSBL IN
LINGERING SHWRS. CFP/WSFHT MON EVE. VFR BY EVE IF NOT SOONER. LOW
TO MDT CONFIDENCE.

WEDNESDAY...MUCH UNCERTAINTY DEPENDING ON THE TRACK OF A COASTAL
LOW. COULD BE VFR IF LOW IS FAR ENOUGH EAST OR MVFR/IFR IN RAIN
AND WIND IF LOW IS FAR ENOUGH W. BEST CHC FOR VFR IS WRN AIRPORTS.
BEST CHC FOR DEGRADED CONDS IS ERN AIRPORTS. CONFIDENCE VERY LOW.

&&

.MARINE...
THE SOUTHWESTERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL
INCREASE SOME THROUGH THIS AFTERNOON. SOME GUSTS TO 25 KNOTS SHOULD
OCCUR ESPECIALLY ACROSS THE NORTHERN WATERS, HOWEVER IT MAY BE
GENERALLY MARGINAL. THERE SHOULD BE A BETTER CHC OF GUSTS TO AROUND
25 KNOTS TONIGHT ACROSS THE COASTAL WATERS AS THE PRESSURE GRADIENT
TIGHTENS SOME. WAVE HEIGHTS SHOULD RESPOND THROUGH TONIGHT AND BUILD
UP TO 5 FEET IN THE ATLANTIC, AND MAY BE SLOWER TO DECREASE SUNDAY
MORNING. FOR NOW, A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 6 AM
SUNDAY MORNING FOR ALL BUT THE DELAWARE BAY.

OUTLOOK...
SUN...NO MARINE HEADLINES ANTICIPATED.

SUN NIGHT THROUGH MON...SCA CONDS ARE EXPECTED AND GALES ARE PSBL
IF NOT PROBABLE INTO ERLY MON AS STRONG LOW PRES IMPACTS THE
WATERS.

MON NIGHT INTO TUE....BACK END SCA CONDS AS SEAS AND WIND SUBSIDE
SLOWLY.

WED...NO MARINE HEADLINES ANTICIPATED.

&&

.CLIMATE...
FOR OUR EIGHT CLIMATE SITES, HERE ARE THE RECORD HIGH TEMPERATURES
FOR NOVEMBER 24TH AND THE MOST RECENT YEAR OF OCCURRENCE.

RECORD HIGHS 11/24:

ACY:  72  SET IN 1999
PHL:  71  SET IN 1979
ILG:  73  SET IN 1979
ABE:  69  SET IN 1931
TTN:  71  SET IN 1979
GED:  75  SET IN 1992
RDG:  69  SET IN 1979
MPO:  64  SET IN 1931

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...GORSE/NIERENBERG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...NIERENBERG
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/JOHNSON/NIERENBERG
CLIMATE...DRAG/KLINE
Hazardous weather outlook, Nov 22, 9:41 AM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 AM EST SAT NOV 22 2014

NJZ001-007-008-PAZ054-055-062-231445-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
941 AM EST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW CHANCE OF SPOTTY LIGHT FREEZING RAIN THIS EVENING
INTO EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE THAT A COASTAL STORM ON WEDNESDAY COULD BRING
PRECIPITATION, MAINLY IN THE FORM OF RAIN, WHICH COULD IMPACT
HOLIDAY TRAVEL. IF YOU HAVE TRAVEL PLANS FOR WEDNESDAY, PLEASE STAY
TUNED TO THE LATEST FORECAST FOR MORE DETAILS AS WE GET CLOSER TO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>024-026-027-PAZ060-
061-070-071-101>106-231445-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
941 AM EST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE THAT A COASTAL STORM ON WEDNESDAY COULD BRING
PRECIPITATION, MAINLY IN THE FORM OF RAIN, WHICH COULD IMPACT
HOLIDAY TRAVEL. IF YOU HAVE TRAVEL PLANS FOR WEDNESDAY, PLEASE STAY
TUNED TO THE LATEST FORECAST FOR MORE DETAILS AS WE GET CLOSER TO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-NJZ025-231445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
COASTAL ATLANTIC-
941 AM EST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE GUSTS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 22, 2:50 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EST SAT NOV 22 2014

NJZ001-PAZ054-055-230000-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
250 PM EST SAT NOV 22 2014

...SPOTTY LIGHT FREEZING RAIN POSSIBLE THROUGH THIS EVENING...

SOME LIGHT PRECIPITATION WILL BE POSSIBLE ACROSS PARTS OF THE AREA
THROUGH THIS EVENING. WHILE THE AIRMASS IS RATHER DRY AT THE
SURFACE, SOME VERY LIGHT RAIN OR FREEZING RAIN MAY OCCUR AT TIMES.
ANY LIGHT FREEZING RAIN SHOULD BE SPOTTY, HOWEVER EXTRA CAUTION
SHOULD BE USED IF TRAVELING ESPECIALLY ACROSS BRIDGES AND OTHER
ELEVATED SURFACES.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:16 AM ESTSmall Craft AdvisoryPHI25 hr

Nearby

Gale Watches in New Jersey, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.